IDEAS home Printed from
   My bibliography  Save this article

Statistical Inference Concerning Several Redundancy Indices


  • Lazraq, Aziz
  • Cléroux, Robert


In this paper we consider a measure of multivariate association between two vectors which generalizes the multiple correlation coefficient and obtain its exact distribution when the parent population is multivariate normal. A test is proposed for the hypothesis that several such measures are zero. This test is an exact test and an explicit expression for its power is obtained. Moreover numerical results are obtained concerning the power of this test in some particular cases.

Suggested Citation

  • Lazraq, Aziz & Cléroux, Robert, 2001. "Statistical Inference Concerning Several Redundancy Indices," Journal of Multivariate Analysis, Elsevier, vol. 79(1), pages 71-88, October.
  • Handle: RePEc:eee:jmvana:v:79:y:2001:i:1:p:71-88

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    1. Elliot Cramer & W. Nicewander, 1979. "Some symmetric, invariant measures of multivariate association," Psychometrika, Springer;The Psychometric Society, vol. 44(1), pages 43-54, March.
    2. Arnold Wollenberg, 1977. "Redundancy analysis an alternative for canonical correlation analysis," Psychometrika, Springer;The Psychometric Society, vol. 42(2), pages 207-219, June.
    3. J. Ramsay & Jos Berge & G. Styan, 1984. "Matrix correlation," Psychometrika, Springer;The Psychometric Society, vol. 49(3), pages 403-423, September.
    4. James Lingoes & Peter Schönemann, 1974. "Alternative measures of fit for the Schönemann-carroll matrix fitting algorithm," Psychometrika, Springer;The Psychometric Society, vol. 39(4), pages 423-427, December.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Matthew Johnson, 2006. "Nonparametric Estimation of Item and Respondent Locations from Unfolding-type Items," Psychometrika, Springer;The Psychometric Society, vol. 71(2), pages 257-279, June.

    More about this item


    redundancy inference exact power;


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:jmvana:v:79:y:2001:i:1:p:71-88. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.